MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT

TERUMO CORPORATION, ASHITAKA MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Catalog Number SXR08060L
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of the user facility information and a retention sample from the reported product code/lot # combination.Visual inspection did not find any anomalies along the total length.Magnifying inspection of the sliding part, including the stent found no anomalies.The outside diameter of the sliding part, including the stent, was confirmed to meet manufacturing specifications.Magnifying inspection of the segment where the sliding part and the traction wires are fixed with each other found no anomalies.X-ray fluoroscopic inspection of the inside of the sliding part, immovable part and thumbwheel found no anomalies.The device was able to be deployed in the total length.The deployed stent confirmed no kinking or breakage.After the deployment of the stent, the inner shaft where the stent had been placed was inspected under magnification, no anomalies were noted.The length of the deployed stent was determined and confirmed to meet manufacturing specifications.A review of the device history record and the shipping inspection record of the involved product/lot# combination was conducted with no relevant findings.A review of the complaint history files confirmed that the involved product/lot# combination has not been reported previously.The retention sample was confirmed to be the normal product with no inherent deficiency which would relate to the generation of a fracture on the stent.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the investigation result, it is likely that the actual sample placed in the vessel became fractured due to restenosis of the vessel.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device not returned.
 
Event or Problem Description
The user facility reported that the misago device appeared to be fractured.Follow up communication with the user facility confirmed the following information: the physician put in a misago stent on (b)(6) 2016; the superior femoral artery was very calcified and the sfa was pretty large; the patient was brought back on (b)(6) 2016 to place a supera stent in the popliteal artery; the physician noticed that the misago stent appeared to be fractured; the physician realigned the misago stent with an icast stent and a viabahn; the flow down the leg appeared to be good; the procedure was completed; and the patient was reported as doing good.
 
Additional Manufacturer Narrative
This report is being submitted as follow up # 1 to correct the date of event that was initially reported as (b)(6) 2016.The date of event is unknown.

Brand Name
MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5507146
Report Number9681834-2016-00053
Device Sequence Number331256
Product Code NIP
UDI-Device Identifier04987350722300
UDI-Public(01)04987350722300(17)180430(10)150514
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Catalogue NumberSXR08060L
Device Lot Number150514
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICAST, VIABAHN AND SUPERA
Outcome Attributed to Adverse Event Other;